Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Hearing loss, inflammation of throat, loud buzzing in head, on presnisone, amoxicillin, levaquin, history of vertigo, high BP. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have vertigo 2009, and my left ear got affected. I can still hear on my rt ear. i recovered and was able to go back to normal life. However XXXXXXX 27 2011, i woke up not hearing anything. I went to ER and prescribed Prednisone 20mg 3tabs daily for inflammation of the ear and throa, then followed by methyl prednisolone. I was ok for a while but then my ear and throat is sore again. So I went to the ENT Dr. She RX amoxicillin and levaquin Finished on 9-29-11. Now I still have pain on my ear and throat with a terrible head ache. With the loud buzzing on my head. I can not stand the pain. Should I go to ER? I've been in and out of the ER due to my high blood pressure. What should I do. I need something to ease the pain.
Posted Thu, 12 Apr 2012 in Ear, Nose and Throat Problems
Follow-up: Hearing loss, inflammation of throat, loud buzzing in head, on presnisone, amoxicillin, levaquin, history of vertigo, high BP. Treatment ? 11 minutes later
why is it that everytime I had this loud buzz on my head it's either my BP is high or there's a pain on my ear, throat and a terrible headache. I tried tylenol 250 mg. but it did not work on me, make more buzzing that I can not tolerate and also the headache is so intense that feels like i will explode. Please help... Dr. said don't try any of the OTC meds. they can raise your BP.
Answered by Dr. Robert Galamaga 4 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

I can appreciate that you're dealing with symptoms which are very frustrating. Problems with the year can be very challenging and I think if you continue to follow up with your your nose and throat physician he will get to the bottom of the problem. I think there are several factors which are contributing to what you are experiencing.

As you know the throat as well as ear and nose are very intimately connected. If there is any problem with inflammation or swelling or fluid drainage in any of these anatomic regions there will be symptoms which can be sometimes very disabling. Sometimes if there is disruption in the fluid drainage of the year and this will cause a significant degree of pain as well as a disturbance of hearing. I suspect this is the case for you.

Sometimes also if the blood pressure is elevated this can cause headaches as well as a symptom of congestion in the years. I think in your case if the pain is so severe that you're having difficulty even resting or sleeping you should proceed to the nearest emergency department for eight close evaluation. I really think that you will need to see a specialist which you have seen in the past for this and you are familiar with this type of physician which is called an otolaryngologist.

It may become necessary for you to have a procedure to help the pressure behind your ears. This is something which you should discuss very closely with the specialist. At this time I do not recommend that you obtain any over-the-counter preparations and I agree that these could have negative side effects on you without any reliable solution to your symptoms.

Once again I really think that you should proceed for a evaluation at the emergency department or closest clinic. This will help rule out any worrisome problem which could cause you ate significant degree of detriment. I realize that you have been to the emergency department frequently but at this time you're dealing with something which is quite challenging and your physicians will understand. The physicians in the emergency department should understand as well.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Hearing loss, inflammation of throat, loud buzzing in head, on presnisone, amoxicillin, levaquin, history of vertigo, high BP. Treatment ? 55 minutes later
Thank you for responding to the question I have in mind, I have no one to listen to me. As I have mention to you I've been complaining about my ear and throat to this doctors but what they are concern is my HBP. To me, if the pain keeps going on from time to time, surely the BP will rise, isn't it? I also told that to my PCP at the clinic, but his suggestion is I should go to a counselling for evaluation. He keeps on asking me if I'm depress, I said frustrated, because no one understand my situation and not be able to cure it. I always mention about my pain, but seems to be ignored. I requested to refer me to a doctor at USC so they can do a colonoscopy which I have none yet. He said no I don't need it. The atenolol 25mg, RX to me and the Chlonidine seems to be a problem every time I take the. Can they irritate my throat? I use to have conversation with friend, and no problem, I an hear them a little bit, but when I start taking those 2 meds, my hearing starts to fade away. should I ask the Dr. to change it? I consumed almost a month on atenolol and the chlonidine my 4th day today. I also ask the ENT specialist which I was dealing with, and was the one who RX the amoxicillin, if she could RX me a pain reliever, she told me to ask my PCP. I can feel in my heart that this ENT Dr. really does'nt want to see me. I used to take metropolol and amlodipine for a year and a half, but since the relapse of earache and throat there were bad side effects happening. Like hard to breath dizzy, tingling in the feet and hands, headache, swollen feet. Can a person have heart attacked or stroke even if their BP is below normal? Is there a way that my hearing come back if this pain goes away? I have faith that it will someday. The truth is I'm so scared. Thank you for your help and looking forward to talk to you again. God bless you and your family...
Answered by Dr. Robert Galamaga 23 hours later
Hello and thanks for the followup.

First of all take a XXXXXXX breath and try to focus on one thing at a time. I feel like you are getting overwhelmed with everything all at one time.

Also - stay positive. Things will get better for sure. It may take some weeks or maybe some months before you get there.

Blood pressure medications do a good job at maintaining good control of blood pressure but there can certainly be some side effects. There are enough blood pressure medications available nowadays that a physician should be able to offer you some alternatives. I suggest that if you feel you are getting nowhere with your primary doctor that you seek a second opinion from another general practitioner.

I don't think you have to worry about a heart attack issue in this case. Try to not let that bother you.

If there is anything like alcohol or caffeine which you might be consuming - this needs to stop. Also - any tobacco should be stopped as well.

Consider changing your diet as well. You might consider juicing fresh fruits and vegetables as this can cleanse the body and offer an excellent sour of good nutrients.

Finally - relaxation, meditation and exercise need to become a regular part of your daily life.

Slowly but surely you will get and feel better. I know you want this to be better soon and so do I but we must be patient.

Thanks again for the query. I hope I have helped you with some good information and recommendations. Please let me know if I may be of any additional assistance.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor